Alert archive / Wyoming / Red Flag Warnings in 2012

Red Flag Warning 6, NWS Cheyenne, WY

March 12, 2012

NWS Cheyenne, WY issued this red flag warning at Mar 12, 2012, 8:22 PM MDT. It took effect at Mar 13, 2012, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2012, 8:22 PM MDT (02:22 UTC)
In effect from
Mar 13, 2012, 10:00 AM MDT
Expired
Mar 13, 2012, 7:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WWUS85 KCYS 130222
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
822 PM MDT MON MAR 12 2012

...CRITICAL FIRE WEATHER CONDITIONS TO RETURN TO THE EASTERN
WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE AGAIN ON TUESDAY
AFTERNOON...

.LOW RELATIVE HUMIDITY WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO
PRODUCE CONDITIONS THAT WILL BECOME FAVORABLE FOR RAPID FIRE
GROWTH LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. SIMILAR
CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY.

NEZ311>313-WYZ310-131200-
/O.UPG.KCYS.FW.A.0005.120313T1600Z-120314T0100Z/
/O.NEW.KCYS.FW.W.0006.120313T1600Z-120314T0100Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
822 PM MDT MON MAR 12 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF SOUTHEAST WYOMING AND
THE WESTERN NEBRASKA PANHANDLE...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM
10 AM TO 7 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREA...WESTERN NEBRASKA PANHANDLE AND PORTIONS OF
  SOUTHEAST WYOMING. FIRE WEATHER ZONES 310 THROUGH 313.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...10 AM TUESDAY THROUGH 7 PM TUESDAY.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* TEMPERATURES...65 TO 75 DEGREES.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITY WILL PRODUCE CONDITIONS
  FAVORABLE FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HAHN
2 follow-up statements
441 
WWUS85 KCYS 130927
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
327 AM MDT TUE MAR 13 2012

...CRITICAL FIRE WEATHER CONDITIONS TODAY OVER THE PLAINS OF
SOUTHEAST WYOMING AND WESTERN NEBRASKA PANHANDLE...

.LOW RELATIVE HUMIDITY WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO
PRODUCE CONDITIONS THAT WILL BE FAVORABLE FOR RAPID FIRE GROWTH
LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. 

NEZ311>313-WYZ310-140100-
/O.CON.KCYS.FW.W.0006.120313T1600Z-120314T0100Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
327 AM MDT TUE MAR 13 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING. 

* AFFECTED AREA...WESTERN NEBRASKA PANHANDLE AND PORTIONS OF 
  SOUTHEAST WYOMING. FIRE WEATHER ZONES 310 THROUGH 313. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH.

* TIMING...10 AM TUESDAY THROUGH 7 PM TUESDAY.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* TEMPERATURES...65 TO 75 DEGREES.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITY WILL PRODUCE CONDITIONS
  FAVORABLE FOR RAPID FIRE GROWTH...ESPECIALLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
LIEBL
749 
WWUS85 KCYS 140054
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT TUE MAR 13 2012

NEZ311>313-WYZ310-140200-
/O.EXP.KCYS.FW.W.0006.000000T0000Z-120314T0100Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
654 PM MDT TUE MAR 13 2012

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITIES FOR THE WESTERN NEBRASKA PANHANDLE AND PORTIONS
OF SOUTHEAST WYOMING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

COOLING TEMPERATURES AND RISING RELATIVE HUMIDITIES HAVE BROUGHT AN
END TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN NEBRASKA
PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING. THEREFORE...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

HAHN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 12, 6:33 PM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 12, 6:33 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT MON MAR 12 2012

.UPDATE...
WINDS CONTINUE TO DROP QUICKLY EARLY THIS EVENING BRINGING AND END
TO THE CRITICAL FIRE WEATHER CONDITIONS. AS A RESULT...HAVE
ALLOWED THE RED FLAG WARNING TO EXPIRE ON TIME AT 6 PM. WILL
EVALUATE 00Z MODEL DATA FOR POSSIBLY UPGRADING TUESDAYS FIRE
WEATHER WATCH.

&&

.AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH JUST SOME
PASSING HIGH CLOUDS FROM TIME TO TIME. NIGHTTIME SOUTHWEST WINDS
WILL SETTLE INTO THE 5 TO 15 KNOT RANGE AT AREA AIRPORTS. THESE
WINDS WILL INCREASE AGAIN LATE TUESDAY MORNING AND CONTINUE
THROUGH THE AFTERNOON HOURS. WIND GUSTS OF 25 TO 35 KNOTS ARE
ANTICIPATED ON TUESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 306 PM MDT MON MAR 12 2012/

SHORT TERM...THIS EVENING THROUGH WEDNESDAY NIGHT...CURRENT
OBSERVATIONS ACROSS SOUTHEAST WYOMING AND THE PANHANDLE OF
NEBRASKA SHOW DRY WEATHER AND WINDY CONDITIONS WITH GUSTS UP TO
40 MPH OBSERVED EARLY THIS AFTERNOON. THIS PERSISTENT WEATHER
PATTERN IS EXPECTED TO CONTINUE THROUGH WEDNESDAY WITH VERY LITTLE
CHANGE TO THE FORECAST EXPECTED OVER THE NEXT FEW DAYS. HIGH
TEMPERATURES ON TUESDAY AND WEDNESDAY WILL EVEN WARM A FEW MORE
DEGREES COMPARED TO TODAY WITH AFTERNOON HIGHS IN THE MIDDLE 60S
TO MIDDLE 70S EAST OF THE LARAMIE RANGE...AND AROUND 60 WEST OF
THE LARAMIE RANGE. LOW TEMPERATURES WILL BE SEASONABLY COOL AND
SLIGHTLY ABOVE SEASONAL NORMS.

THE MAIN FORECAST CONCERN THROUGH WEDNESDAY WILL BE THE POTENTIAL
FOR STRONG GUSTY WINDS STARTING ON TUESDAY AS A PACIFIC COLD FRONT
MOVES ONSHORE AND EVENTUALLY NORTHEAST ACROSS IDAHO AND MONTANA.
THIS FRONT WILL ONLY BRUSH THE NORTHERN ZONES WITH SOME SLIGHTLY
COOLER AIR...BUT STRONG WINDS AHEAD OF THE FRONT WILL RESULT IN
SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH GUSTS POTENTIALLY UP TO
55 MPH ACROSS CARBON...ALBANY...AND EVENTUALLY CONVERSE AND
NIOBRARA COUNTIES ON TUESDAY AS 700MB WINDS INCREASE TO 55 KNOTS
NORTH OF I80. CAN NOT RULE OUT HIGH WIND HEADLINES FOR NORTHERN
CARBON AND ALBANY COUNTIES AS WELL AS CONVERSE COUNTY FOR
SOUTHWEST WINDS OVER 58 MPH. NOT CONFIDENT ENOUGH TO ISSUE A WATCH
AT THIS TIME...PLUS MOS GUIDANCE IN POOR AGREEMENT WITH THE GFS A
FULL 15 TO 20 KNOTS HIGHER THAN THE NAM. ALSO...NOT THE BEST WIND
DIRECTION AND PATTERN FOR THE WIND PRONE LOCATIONS EITHER...SO
WILL CONTINUE TO MONITOR AND WORD FORECAST ACCORDINGLY.
OTHERWISE...FIRE WEATHER CONCERNS ARE ELEVATED FOR TUESDAY. WINDS
WILL BE WEAKER ON WEDNESDAY...BUT BREEZY CONDITIONS ARE STILL
LIKELY ACROSS MOST OF THE SOUTHEAST WYOMING.

LONG TERM...THURSDAY THROUGH MONDAY...
MODELS ARE FAIRLY SIMILAR INTO EARLY NEXT WEEKEND WITH MORE MILD
AND DRY WEATHER ON TAP FOR THE CWA. SOUTHWEST WINDS ALOFT WILL BE
OVER THE REGION THROUGH THAT TIME WITH A FAIR AMOUNT OF MID AND
UPPER LEVEL MOISTURE ASSOCIATED. THE RESULT OVER THE CWA WILL BE
ABOVE NORMAL TEMPERATURES...WINDY DAYTIME CONDITIONS...NO
PRECIPITATION AND PERIODS OF CONSIDERABLE MID AND HIGH CLOUDS FOR
THURSDAY AND FRIDAY. MODELS DIFFER FOR SUNDAY AND NEXT MONDAY. THE
GFS IS SLOWER IN BRINGING IN THE UPSTREAM...DEVELOPING SHORTWAVE
TROUGH THAN THE OTHER MODELS. THE 12Z ECMWF HAS ALSO TRENDED
SLOWER AND IS NOW MORE IN LINE WITH THE 12Z GFS SOLUTION. AN
INITIAL SHORTWAVE TROUGH WILL MOVE TO THE NORTH OF THE CWA IN THE
SOUTHWEST FLOW ALOFT SATURDAY NIGHT AND SUNDAY. THAT FEATURE WILL
PRODUCE A SURFACE LOW OVER CENTRAL WYOMING WHICH WILL THEN MOVE
QUICKLY NORTHEAST WITH THE SHORTWAVE TROUGH. THE SURFACE COLD
FRONT SAGS SOUTHEAST PARALLEL TO THE FLOW ALOFT THROUGH MONDAY.
ANOTHER SURFACE LOW FORMS ON THE FRONT OVER NORTHEAST COLORADO
SUNDAY NIGHT AND MONDAY. THE MODELS SPREAD QPF SLOWLY EAST
SATURDAY THROUGH MONDAY...WITH MOST OF THE PRECIPITATION OVER THE
WEST PART OF THE CWA UNTIL MONDAY.

&&

.FIRE WEATHER...WARM...WINDY AND DRY WEATHER FOR THE NEXT SEVERAL
DAYS AS A STAGNANT WEATHER PATTERN REMAINS IN PLACE. WARM
TEMPERATURES WITH MINIMAL BOUNDARY LAYER MOISTURE WILL PRODUCE
RELATIVE HUMIDITY GENERALLY IN THE 10 TO 20 PERCENT RANGE DURING
THE AFTERNOON HOURS...WHILE AT THE SAME TIME GUSTY WINDS ALOFT
WILL MIX TO THE SURFACE. CONDITIONS MAY BEGIN TO CHANGE BY THIS
WEEKEND AS TROUGH BEGINS TO SHIFT FROM THE WEST COAST INTO THE
ROCKIES AND PLAINS.

&&

.HYDROLOGY...WARM DAYTIME TEMPERATURES WILL CONTINUE OVER THE CWA
THROUGH EARLY THIS WEEKEND. THE WARM TEMPERATURES WILL CONTINUE
TO GRADUALLY MELT AND BREAK THE ICE ON RIVER AND STREAMS OVER THE
ESPECIALLY THE WEST PART OF THE CWA. THE POTENTIAL FOR ICE JAM
FLOODING STILL EXISTS ALONG RIVERS AND STEAMS WEST OF THE LARAMIE
RANGE. THIS INCLUDES THE MEDICINE BOW...ENCAMPMENT...LITTLE SNAKE
AND UPPER NORTH PLATTE RIVERS AND THEIR TRIBUTARIES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 10 AM TUESDAY TO 7 PM TUESDAY FOR WYZ107-
     WYZ108-WYZ118-WYZ119.
NE...FIRE WEATHER WATCH FROM 10 AM TUESDAY TO 7 PM TUESDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

AVIATION/UPDATE...HAHN
SHORT TERM/FIRE WEATHER...TJT
LONG TERM...WEILAND
Hazardous weather outlook, Mar 12, 6:08 PM MDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
608 PM MDT MON MAR 12 2012

WYZ101>119-140015-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
608 PM MDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED FIRE DANGER WILL REMAIN OVER PORTIONS OF SOUTHEAST
WYOMING THROUGH THIS WEEK. GUSTY AFTERNOON WINDS AND VERY LOW
RELATIVE HUMIDITY WILL PRODUCE CONDITIONS FAVORABLE FOR RAPID
FIRE GROWTH. A FIRE WEATHER WATCH IS IN EFFECT FOR EXTREME
SOUTHEAST WYOMING ON TUESDAY AFTERNOON.

UNSEASONABLY WARM TEMPERATURES WILL PRODUCE THE POTENTIAL FOR
ICE JAM FLOODING ALONG RIVERS AND STREAMS WEST OF THE LARAMIE
RANGE. THIS INCLUDES THE MEDICINE BOW...ENCAMPMENT...LITTLE
SNAKE AND UPPER NORTH PLATTE RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-140015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
608 PM MDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED FIRE DANGER IS EXPECTED SEVERAL DAYS THIS WEEK.
GUSTY AFTERNOON WINDS AND VERY LOW RELATIVE HUMIDITY WILL
PRODUCE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. A FIRE
WEATHER WATCH IS IN EFFECT ON TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 11:26 AM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte10 hr

Nearby

Red Flag Warnings in Wyoming, 2012Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.